Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Low platelets, elevated SGOT and SGPT. How to bring down levels?

MY FATHER IS 70 YRS OF AGE WITH POST CABG ,DM2 ,HTN,CLD AND MUSCULAR RIGIDIRY IN THE RIGHT FEMUR HE DOES NOT WALK MUCH HIS PLATELETS ARE LOW AND SGOT SGPT MILDLY ELEVATED ,HE IS ON MED INSULIN TWICE DAILY,UDILIV ,VIT D ONCE A WEEK LOSARTAN POTASSIUM ONCE DAILY ,STOPPED ECOSPRIN FOR THE LAST 15 DAYS BCOZ OF LOW PLATELETS ,INR NOT DONE,SUGGEST HOW TO BRING DWON OT,PT ... THANKS
Asked On : Wed, 7 Nov 2012
Answers:  1 Views:  87
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics
Internal Medicine Specialist 's  Response
Hi,
Thanks for using Healthcaremagic,

Your father is having multiple medical problems and taking many drugs.

How much liver enzymes are elevated and what are the numbers for platelets and need to be correlated clinically and treatment depends on cause.

Many diabetic and cholesterol medicines are metabolized in liver can lead to elevation of liver enzymes SGPT and SGOT and logically dose of of such drug needs to be reduced or stopped altogether.

Infection like viral fever can increase liver enzymes this needs to be treated accordingly.

Other common cause could be Fatty liver which can be easily diagnosed with Ultrasound examination.

This is good that aspirin is stopped please repeat liver function and platelet count if count is still low and associated with bleeding then supportive transfusion(PRP) may be required.

Please consult Internal medicine specialist treatment depends on cause.

Hope this helps,
Take care.
Good Luck.
Dr.Akhilesh Dubey M.D.


Answered: Wed, 27 Nov 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor